MAUDE Adverse Event Report: ARTHROCARE CORPORATION 2.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION 2.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 25-2800
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a reduction operation of ulna fracture, one q-fix couldn't be deployed during normal use.The insertion site was cleared of all debris prior to insertion.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up in the an additional drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor is still in the insertion tube.The insertion tube has been bent at the distal tip by another instrument.Bio debris is inside the tube and on the anchor.The sutures still run through the cannula to the cleat.The cleat is not fully extended.A functional evaluation showed the driver can no longer be used to advance the anchor.The ratchet will not lock and can fully extend the cleat down and back up without moving the anchor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (incorrect bone hole preparation, improper depth insertion, bone hole not clear of material, or torsion during deployment).Based on this investigation, the need for corrective action is not indicated.

Brand Name
2.8MM Q-FIX ALL SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24322171
Report Number3006524618-2026-00066
Device Sequence Number13142580
Product Code MBI
UDI-Device Identifier00885556724644
UDI-Public885556724644
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25-2800
Device Lot Number2175394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown